MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of screwdriver broke off intra-op.All broken fragments were retrieved successfully.No delay, no medical intervention, and no adverse consequences were reported with this event.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via visual inspection of the returned device.Per visual inspection, wear and deformation was identified around broken tip.The device was approximately 8 years old at the time of the event.Manufacturing files were reviewed and no revealed anomalies were found.Conclusion: the most likely root cause of the tip fracture is normal wear due to device age.
 
Event or Problem Description

Brand Name
ANCHOR C SCREWDRIVER - STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8203663
Report Number0009617544-2018-00307
Device Sequence Number11461140
Product Code LXH
UDI-Device Identifier07613327267082
UDI-Public07613327267082
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48328500
Device Lot Number111872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1